Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 18, 2021, 7:51 PM CDT for Maverick County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 7:51 PM CDT (00:51 UTC)
- Expired
- Aug 18, 2021, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.88 in
- Wind
- 55
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 48 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4066 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315
WWUS84 KEWX 190051
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
751 PM CDT Wed Aug 18 2021
TXZ217-190130-
Maverick TX-
751 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Maverick County through 830 PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm over
Radar Base, or 8 miles southeast of Quemado, moving northwest at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quemado, Radar Base, Normandy, Darling, Paloma and Elm Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2886 10059 2888 10060 2889 10059 2889 10060
2890 10060 2891 10062 2890 10063 2892 10063
2894 10065 2902 10065 2909 10051 2909 10044
2886 10034 2877 10048
TIME...MOT...LOC 0051Z 141DEG 13KT 2889 10050
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
AATWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:08 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 18, 7:08 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 708 PM CDT Wed Aug 18 2021 .AVIATION... /00Z TAFS/ Despite some weak dynamics aloft and surface dew points in the mid to upper 70s along I-35 and at DRT, precipitation coverage has dropped to near zero coverage around all the TAF sites. A weak boundary collision 20 miles east of SSF will probably spawn a brief shower or storm, but this is not enough reason to add any convective features in the TAFs. The convection chances should remain near or below 20 percent through early Thursday, and the upper ridge becomes dominant late in the TAF periods. Steady SE breezes should lead to more MVFR cigs forming at thier typical diurnal times of 08Z to 16Z with the onset at DRT being about 3 hours delayed to start the cigs period. && .PREV DISCUSSION... /ISSUED 232 PM CDT Wed Aug 18 2021/ SHORT TERM (Tonight through Thursday Night)... Area radars are showing light shower activity across the Hill Country with stronger activity affecting areas east of Highway 183. HiRes models are in good agreement on showing showers and thunderstorms over the Hill Country and areas along and east of Interstate 35 for the rest of this afternoon into the early evening hours thanks to the passage of a mid level short wave. The HRRR and RAP solutions keep shower and thunderstorm activity across the Hill Country and over some areas between Highway 281 and I-35 through late tonight as couple of fast moving perturbations move overhead. Otherwise, a drying trend is expected across most locations after midnight tonight and continuing through Thursday morning. An area to watch tonight will be the northeast part of Mexico as ongoing storm activity across the Serranias del Burro Mountains near the international border could come closer to Del Rio area. For this package, opted to go with a slight chance for showers and storms as confidence is low. For Thursday, expect cloudy skies over most places to begin the morning commute. However, clouds will burn off by mid to late morning, leading to mostly sunny skies for the afternoon period. Highs are expected to reach the low to mid 90s across most areas and closer to the 100 degree mark across the southwest. As far as precipitation go, limited activity is anticipated as subtropical ridge begins to take control of the area. However, there is a chance for an upper level short wave to develop across the Big Bend and the northern part of Mexico on Thursday afternoon. With southwest flow aloft, some of the convection is expected to make it to the Val Verde and Edwards Plateau areas. Once the daytime heating goes away, expect for the showers and storms to diminish in the evening with a rain-free period afterward. LONG TERM (Friday through Wednesday)... Two more days of rain and storm chances before Subtropical Ridging takes a firm grasp over the CWA for the back half of the weekend. Hurricane Grace is expected to move inland over eastern Mexico this weekend, but the bulk of the tropical moisture will remain well to our south. Nevertheless, some of that moisture may be pulled northward to bring a chance for isolated to scattered showers and thunderstorms on Friday/Saturday afternoon/evening for the Coastal Plains and points generally along and east of I-35/I-37. PWATs have backed off over the last few runs, and are now less than 2.0" for the entire area on Friday afternoon through Saturday. Expect a slight uptick in moisture both days, but chances remain quite low. Ridging will begin its takeover on Sunday, sliding in from the east and settling over north-central Texas. Expect temperatures to climb into the 90s, but triple digits are likely to be less common, as recent rainfall has helped to keep soil moisture above normal. This in turn should keep temperatures down a degree or two from average through the middle of next week. With the added moisture though, it will feel like 105-110 and heat advisories may be needed early next week, especially for areas east of I-35. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 78 95 77 95 76 / 20 10 0 10 0 Austin Bergstrom Intl Airport 77 95 76 95 75 / 20 10 0 10 0 New Braunfels Muni Airport 77 96 77 96 75 / 20 10 - 10 0 Burnet Muni Airport 77 93 75 93 75 / 30 10 - 10 0 Del Rio Intl Airport 78 98 78 98 78 / 20 20 - 10 - Georgetown Muni Airport 77 94 76 94 75 / 20 10 0 10 0 Hondo Muni Airport 77 96 76 95 75 / 20 10 - 10 0 San Marcos Muni Airport 77 95 75 96 75 / 20 10 0 10 0 La Grange - Fayette Regional 79 95 78 96 78 / 20 20 0 20 0 San Antonio Intl Airport 77 95 77 95 77 / 20 10 - 10 0 Stinson Muni Airport 79 98 79 97 78 / 20 10 - 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...Treadway
Hazardous weather outlook, Aug 18, 3:25 AM CDT, 16 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 325 AM CDT Wed Aug 18 2021 TXZ171>173-183>194-202>209-217>225-228-191200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 325 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Through tonight, showers and thunderstorms may produce locally heavy rain for locations along and north of an Eagle Pass to San Antonio to Austin line. Isolated rainfall amounts in excess of 3 inches are possible, with the highest risk along our northern border. Afternoon heat index values will be up to 105-108 degrees for areas along and south of an Eagle Pass to Pleasanton to La Grange line. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 18, 7:06 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
706 PM CDT Wed Aug 18 2021
TXZ228-190045-
Dimmit TX-
706 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of south central Dimmit
County through 745 PM CDT...
At 706 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilson Groves, or 15 miles southeast of Carrizo Springs. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Catarina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2832 9963 2827 9975 2838 9990 2847 9964
TIME...MOT...LOC 0006Z 150DEG 4KT 2834 9972
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AATSpecial weather statement, Aug 18, 7:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
751 PM CDT Wed Aug 18 2021
TXZ217-190130-
Maverick TX-
751 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Maverick County through 830 PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm over
Radar Base, or 8 miles southeast of Quemado, moving northwest at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quemado, Radar Base, Normandy, Darling, Paloma and Elm Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2886 10059 2888 10060 2889 10059 2889 10060
2890 10060 2891 10062 2890 10063 2892 10063
2894 10065 2902 10065 2909 10051 2909 10044
2886 10034 2877 10048
TIME...MOT...LOC 0051Z 141DEG 13KT 2889 10050
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:06 PM CDT | Special Weather Statement | EWX | Dimmit | 39 min |
| Aug 18, 7:54 PM CDT | Special Weather Statement | EWX | Hays | 51 min |
| Aug 18, 8:25 PM CDT | Special Weather Statement | EWX | Comal | 50 min |
| Aug 18, 8:32 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Kendall | 58 min |
| Aug 18, 9:02 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Kendall | 4 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.